Alert archive / Tennessee / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 115, NWS Memphis, TN

June 4, 2014Benton County, Henry County, Tennessee

NWS Memphis, TN issued this severe thunderstorm warning at Jun 4, 2014, 11:48 PM CDT for Benton County, Henry County, Tennessee. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 4, 2014, 11:48 PM CDT (04:48 UTC)
Expired
Jun 5, 2014, 12:15 AM CDT
In force
27 min
Issued by
NWS Memphis, TN
Area
Storm-based polygon

Counties Benton County, TN, Henry County, TN

The radar

The Ft Campbell radar (KHPX), 100 km from the middle of the area, began a volume at 04:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 4, 7:24 PM CDTTornado WatchSPC8 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 4.8 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2014-06-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1296 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2014-06-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 71 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1296 J/kg
Mixed-layer CIN
-10 J/kg
Mixed-layer LCL
1296 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
71 m²/s²
0-3 km storm-relative helicity
102 m²/s²
Significant tornado parameter
0.4
Supercell composite
3.6

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 7:30 PM CDT, 4 hours 18 minutes earlier.

Area forecast discussion, Jun 4, 7:30 PM CDT, 4 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
730 PM CDT WED JUN 4 2014

.UPDATE...UPDATED FOR TOR WATCH 223

&&

.DISCUSSION...
CONDITIONS ARE MARGINALLY FAVORABLE FOR TORNADOES ACROSS PORTIONS
OF NORTH TENNESSEE...THE MISSOURI BOOTHEEL AND NORTHEAST ARKANSAS.
ONGOING SEVERE THUNDERSTORMS CONFIRMED TO HAVE PRODUCES TORNADOES
TO OUR NORTH WILL SLOWLY MOVE SOUTH INTO THE MIDSOUTH OVER THE
NEXT SEVERAL HOURS. AFTER SUNSET...CHANCES WILL SLOWLY DIMINISH
FOR SEVERE THUNDERSTORMS AND TORNADOES...BUT STORMS MAY CONTINUE
FOR QUITE A WHILE.

&&

.PREV DISCUSSION... /ISSUED 610 PM CDT WED JUN 4 2014/

DISCUSSION... /ISSUED 335 PM CDT WED JUN 4 2014/

MIDAFTERNOON REGIONAL RADAR SHOWED AN EAST/WEST LINEAR CLUSTER OF
THUNDERSTORMS JUST SOUTH OF ST LOUIS...MOVING EAST. NEARER TO THE
MIDSOUTH... A SMALLER CONVECTIVE CLUSTER FORMED OVER THE OZARK
PLATEAU OF SOUTHERN MO EARLIER THIS AFTERNOON. THESE STORMS
DISSIPATED AS THE MOVED EAST/SOUTHEAST TOWARD NORTHEAST ARKANSAS.

MIDAFTERNOON CUMULUS FIELD WAS RATHER FLAT ACROSS THE MIDSOUTH...
OVERSPREAD BY A 12C 700MB THERMAL RIDGE AND SCATTERED HIGH CIRRUS.
GFS PROJECTS HEIGHT FALLS SUFFICIENT TO BREAK DOWN THE MIDLEVEL THERMAL
RIDGE TONIGHT...ALLOWING ELEVATED STORMS TO PERSIST INTO NORTHERN
PORTIONS OF THE MIDSOUTH AS THEY DEVELOP SOUTHEAST ALONG THE 850/500MB
THICKNESS GRADIENT. CONCURRENTLY...ANOTHER MCS WILL LIKELY TAKE
SHAPE OVER THE CENTRAL HIGH PLAINS LATE TONIGHT...WITH THE RESULTANT
MCV/REMNANT CONVECTION REDEVELOPING OVER NORTHEAST AR DURING THE
HEAT OF THE DAY.

RAIN CHANCES CONTINUE THROUGH THE WEEKEND...AS THE MIDSOUTH REMAIN
UNDER THE PERIPHERY OF THE UPPER RIDGE CENTERED OVER TEXAS. MODEL
DETAILS BECOME DIFFICULT TO RELY ON AFTER ABOUT DAY 2...DUE THE
DIFFICULTY IN MODELING CONVECTIVE COLD POOLS THAT FORM EFFECTIVE
MESOSCALE FRONTS. THAT SAID...BEST RAIN CHANCES THROUGH THE WEEKEND
WILL LIKELY EXTEND FROM NORTHEAST AR...NORTHWEST TN...INTO THE TN
RIVER VALLEY.

MOS GUIDANCE MAX TEMPS WERE UNDERCUT...PARTICULARLY NORTH AND
NORTHEAST OF THE MEMPHIS METRO...WHERE CLOUD COVER AND CONVECTIVE
OUTFLOW WILL LIKELY BE MOST PROMINENT.

PWB

&&

.AVIATION...

00Z TAF SET

LINE OF CONVECTION CURRENTLY OVER SOUTHERN ILLINOIS...WESTERN
KENTUCKY...AND SOUTHEAST MISSOURI WILL MOVE INTO KJBR AND KMKL
BETWEEN 5-10Z. WILL CONTINUE TEMPO GROUP FOR LOWER CIGS/VSBYS.
LINGERING SHRAS WITH MVFR CIGS MAY CONTINUE THROUGH 13-14Z.
OTHERWISE EXPECT VFR CONDITIONS FOR OTHER TAF SITES. CAN/T RULE
OUT A FEW SHRAS APPROACHING KMEM BETWEEN 9-13Z. SCT TSRAS WILL
BEGIN TO DEVELOP ACROSS AREA BETWEEN 16-20Z. HAVE INTRODUCED VCTS
WORDING FOR NOW. S WINDS WILL DIMINISH OVERNIGHT. NOT VERY
CONFIDENT ON WIND DIRECTION OR SPEED AFTER 12Z DUE TO CONVECTION
EXPECTED OVERNIGHT.

KRM

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&
Hazardous weather outlook, Jun 4, 7:39 PM CDT, 4 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
739 PM CDT WED JUN 4 2014

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-060245-
ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-
COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-
DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-
HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-
LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-
PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-
RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-
TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA-
739 PM CDT WED JUN 4 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TONIGHT

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS NORTH OF A LINE
FROM PARAGOULD ARKANSAS TO PARSONS TENNESSEE TONIGHT. THE
PRIMARY THREATS WILL BE DAMAGING WINDS AND LARGE HAIL...WITH A
SECONDARY THREAT OF AN ISOLATED TORNADO.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS THE ENTIRE
MID-SOUTH FOR THURSDAY AND FRIDAY. THE PRIMARY THREATS WILL BE
DAMAGING WINDS AND LARGE HAIL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED WEDNESDAY NIGHT.

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 4, 10:41 PM CDTSevere Thunderstorm WarningMEGHenry49 min
Jun 4, 11:19 PM CDTSevere Thunderstorm WarningMEGHenry, Obion, Weakley41 min
Jun 4, 11:55 PM CDTSevere Thunderstorm WarningMEGCarroll, Henry, Obion, Weakley50 min
Jun 5, 12:47 AM CDTSevere Thunderstorm WarningMEGCarroll, Henry, Weakley43 min
Jun 5, 1:26 AM CDTSevere Thunderstorm WarningMEGWeakley49 min
Jun 5, 1:43 AM CDTFlash Flood WarningMEGBenton, Carroll, Henry, Weakley6 hr
Jun 5, 4:36 AM CDTFlash Flood WarningMEGBenton, Carroll, Decatur, Henderson3 hr
Jun 5, 7:48 AM CDTAreal Flood WarningMEGBenton, Carroll, Decatur, Henry6 hr
Jun 5, 8:24 AM CDTSevere Thunderstorm WarningMEGCarroll, Gibson, Weakley51 min
Jun 5, 8:44 AM CDTFlash Flood WatchMEGBenton, Carroll, Chester, Crockett, Decatur, Dyer and 15 more39 hr
Jun 5, 9:06 AM CDTFlash Flood WarningMEGCarroll, Decatur, Gibson, Henderson, Madison3 hr
Jun 5, 11:37 AM CDTSpecial Weather StatementMEGMadison23 min
Jun 5, 12:38 PM CDTFlash Flood WarningMEGCarroll, Crockett, Decatur, Dyer, Gibson, Haywood and 6 more3 hr
Jun 5, 1:15 PM CDTSpecial Weather StatementMEGHaywood, Madison30 min
Jun 5, 1:20 PM CDTSevere Thunderstorm WarningMEGFayette, Haywood, Lauderdale, Shelby, Tipton40 min
Jun 5, 1:44 PM CDTAreal Flood WarningMEGBenton, Carroll, Decatur, Henry6 hr
Jun 5, 2:02 PM CDTSevere Thunderstorm WarningMEGChester, Fayette, Hardeman, Haywood, Lauderdale, Madison and 2 more28 min
Jun 5, 2:05 PM CDTSevere Thunderstorm WarningMEGCrockett, Dyer, Gibson, Haywood, Lake, Lauderdale and 2 more40 min
Jun 5, 2:11 PM CDTFlash Flood WarningMEGChester, Decatur, Fayette, Hardeman, Hardin, Haywood and 3 more4 hr
Jun 5, 2:17 PM CDTSevere Thunderstorm WarningMEGChester, Fayette, Hardeman, Haywood, McNairy, Madison43 min
Jun 5, 2:36 PM CDTSevere Thunderstorm WarningMEGCarroll, Chester, Crockett, Dyer, Gibson, Henderson and 4 more24 min
Jun 5, 2:45 PM CDTSevere Thunderstorm WarningMEGChester, Decatur, Hardin, Henderson, McNairy45 min
Jun 5, 2:58 PM CDTSevere Thunderstorm WarningMEGBenton, Carroll, Chester, Decatur, Dyer, Gibson and 5 more47 min
Jun 5, 3:00 PM CDTSevere Thunderstorm WarningMEGChester, Hardeman, Hardin, McNairy, Madison45 min
Jun 5, 3:28 PM CDTSevere Thunderstorm WarningMEGChester, Decatur, Hardin, Henderson32 min
Jun 5, 3:29 PM CDTFlash Flood WarningMEGCarroll, Crockett, Decatur, Dyer, Gibson, Haywood and 6 more4 hr
Jun 5, 3:50 PM CDTSpecial Weather StatementMEGBenton, Decatur10 min
Jun 5, 2:23 PM CDTSevere Thunderstorm WarningMEGBenton, DeSoto, Marshall, Tate, Tippah, Union52 min
Jun 5, 3:11 PM CDTSpecial Weather StatementMEGPrentiss, Union34 min
Jun 5, 3:26 PM CDTSevere Thunderstorm WarningMEGAlcorn, Itawamba, Lee, Prentiss, Tishomingo49 min
Jun 5, 3:44 PM CDTSpecial Weather StatementMEGItawamba, Lee, Pontotoc46 min
Jun 5, 3:55 PM CDTSevere Thunderstorm WarningMEGItawamba, Lee, Prentiss, Tishomingo28 min
Jun 5, 1:01 AM CDTSevere Thunderstorm WarningMEGClay, Greene, Randolph27 min
Jun 5, 12:04 PM CDTSevere Thunderstorm WarningMEGLawrence, Randolph41 min
Jun 5, 12:29 PM CDTSevere Thunderstorm WarningMEGCraighead, Greene, Lawrence, Poinsett61 min
Jun 5, 12:50 PM CDTSpecial Weather StatementMEGClay25 min
Jun 5, 12:55 PM CDTSevere Thunderstorm WarningMEGCraighead, Greene, Mississippi, Poinsett50 min
Jun 5, 1:09 PM CDTSevere Thunderstorm WarningMEGCrittenden, Cross, Mississippi, Poinsett39 min
Jun 5, 1:23 PM CDTSevere Thunderstorm WarningMEGClay, Craighead, Greene, Mississippi52 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.